Alert archive / Massachusetts / Snow Squall Warnings in 2024
Snow Squall Warning 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow squall warning at Feb 17, 2024, 2:28 PM EST for 6 counties in Massachusetts; Providence County, Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2024, 2:28 PM EST (19:28 UTC)
- Expired
- Feb 17, 2024, 3:00 PM EST
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WWUS51 KBOX 171928
SQWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
228 PM EST Sat Feb 17 2024
CTC015-MAC005-017-021-023-025-027-RIC007-172000-
/O.NEW.KBOX.SQ.W.0009.240217T1928Z-240217T2000Z/
Windham CT-Worcester MA-Norfolk MA-Suffolk MA-Middlesex MA-
Plymouth MA-Bristol MA-Providence RI-
228 PM EST Sat Feb 17 2024
The National Weather Service in Boston/Norton has issued a
* Snow Squall Warning for...
Northeastern Windham County in northern Connecticut...
Southeastern Worcester County in central Massachusetts...
Norfolk County in eastern Massachusetts...
Suffolk County in eastern Massachusetts...
Southeastern Middlesex County in northeastern Massachusetts...
Northwestern Plymouth County in southeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Northern Providence County in Rhode Island...
* Until 300 PM EST.
* At 227 PM EST, a dangerous snow squall was located along a line
extending from Wellesley to near Milford to Webster, moving
southeast at 20 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This will impact I-495 from Hopkinton to Franklin through 300 PM,
moving from north to south.
Locations impacted include...
Boston, Brockton, Quincy, Newton, Framingham, Waltham, Brookline,
Weymouth, Woonsocket, Braintree, Cumberland, Natick, Randolph,
Watertown, Franklin, Needham, North Attleborough, Norwood, Milford,
and Wellesley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 4227 7081 4197 7113 4186 7165 4207 7197
4216 7155 4240 7129
TIME...MOT...LOC 1927Z 301DEG 19KT 4232 7129 4214 7149 4206 7182
SNOW SQUALL...RADAR INDICATED
$$
Belk1 follow-up statement
390
WWUS51 KBOX 171949
SQWBOX
Snow Squall Warning
National Weather Service Boston/Norton MA
249 PM EST Sat Feb 17 2024
CTC015-MAC005-017-021-023-025-027-RIC007-172000-
/O.CON.KBOX.SQ.W.0009.000000T0000Z-240217T2000Z/
Windham CT-Worcester MA-Norfolk MA-Suffolk MA-Middlesex MA-
Plymouth MA-Bristol MA-Providence RI-
249 PM EST Sat Feb 17 2024
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR
NORTHEASTERN WINDHAM...SOUTHEASTERN WORCESTER...NORFOLK...
SOUTHWESTERN SUFFOLK...SOUTHEASTERN MIDDLESEX...NORTHWESTERN
PLYMOUTH...NORTHWESTERN BRISTOL AND NORTHERN PROVIDENCE COUNTIES...
At 247 PM EST, a dangerous snow squall was located along a line
extending from near Brookline to Norfolk to near Uxbridge, moving
southeast at 25 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This will impact I-495 from Milford to Wrentham through 300 PM,
moving from northwest to southeast.
Locations impacted include...
Boston, Brockton, Quincy, Newton, Brookline, Weymouth, Woonsocket,
Braintree, Cumberland, Natick, Randolph, Franklin, Needham, North
Attleborough, Norwood, Milford, Wellesley, Milton, Stoughton, and
Attleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 4227 7081 4197 7113 4186 7165 4203 7191
4216 7155 4236 7123
TIME...MOT...LOC 1947Z 297DEG 21KT 4228 7114 4210 7134 4202 7167
SNOW SQUALL...RADAR INDICATED
$$
BLWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Feb 17, 12:24 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 17, 12:24 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1224 PM EST Sat Feb 17 2024
.SYNOPSIS...
Coastal low pressure system tracks south of New England today
and will bring minor snow accumulations from CT to the south
coast. Additionally, a cold front moving through the region
this afternoon will bring scattered snow showers and localized
heavier snow squalls. Dry and breezy conditions Sunday.
Building surface high pressure provides a rather dry and cooler
than normal temperatures Monday and Tuesday. Slightly warmer
temperatures Wednesday into the second-half of the week. A
coastal storm may impact the region toward the end of next week
but there is a lot of uncertainty.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9 AM Update...
Light to moderate snow continues to fall across CT, RI, and
portions of SE MA at this hour; in fact, we've got some very
fine flakes falling here in Norton. The northwestern edge of the
snow shield has begun to collapse SE as the low pivots in the
same direction well south of the waters. As for snow totals this
morning? We've received a few reports out of central CT of 1-2"
of snow and about an inch in southern RI. Moderate snow has it's
eyes on the Cape over the next few hours, where we could see
similar snow totals by lunch time.
Overall, this is a rather low impact event, though secondary
roads may be a bit slick in CT this morning where crews have not
yet had the chance to plow. Still anticipating some snow squall
activity this afternoon, especially from Worcester, east.
Key Points...
* Minor snow accumulations this morning, a coating to an inch south
of the MA Pike, with 1-2 inches possible from Hartford to the
immediate south coast, Cape and Islands
* Scattered snow showers and localized heavier snow squalls this
afternoon
Coastal low pres tracks eastward from the mid Atlc coast today and
passes south of the benchmark. Strongest forcing will remain to the
south, but marginal lift ahead of the mid level trough and
sufficient deep layer moisture will support a period of light snow
this morning from western MA and CT eastward to RI and south coastal
MA. The snow will be fighting low level drier air to the north which
will erode the northern edge of the snow shield as it tries to lift
northward. As a result not expecting much snow across central MA and
much of eastern MA north of the route 44 corridor. Snow growth omega
is rather muted overall and generally expecting a coating to an inch
accum from western MA through CT, RI and SE MA. There is a brief
period of somewhat stronger lift across Hartford county to the
immediate south coast and Islands where an inch or 2 accumulation is
possible.
Most of the snow will be confined to the morning as drier air moves
in from the west during the afternoon. However, the mid level trough
will be moving into the SNE during the afternoon. The trough is
fairly robust with 500 mb temps cooling to -34 to -38C. This will
result in rather steep mid level lapse rates moving in from the west
this afternoon supporting scattered snow showers along and ahead of
the cold front which moves through 18-00z from W to E. Given the
instability and low level convergence along the front, there is a
low risk for localized heavier snow squalls. Best chance for more
robust squalls will likely be from the I-95 corridor south and east
to the coast as low level moisture is greater here along with
stronger lift in the DGZ. Snow squall parameter supports this
scenario with increasing values across RI and eastern MA. Timing of
the snow showers and squalls will be 1-3 pm in the west and 3-6 pm
in eastern New Eng. Gusty winds and poor vsbys will accompany the
stronger squalls with localized accum up to an inch.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight...
The mid level trough and cold front moves offshore in the evening
followed by gusty NW winds in the cold advection, then diminishing
wind overnight as surface ridging approaches. Dry conditions tonight
with clearing skies in the evening, then clouds increase late
tonight ahead of the next shortwave approaching from the NW. Colder
airmass tonight with lows ranging from the mid teens to lower 20s.
Sunday...
Strong shortwave will move along and north of the Gt Lakes with the
accompanying clipper tracking across Quebec. This will result in a
tightening pressure gradient and low level jet develops which will
bring gusty SW winds, especially near the south coast with 25-35 mph
gusts developing. It will be a dry day with varying amounts of cloud
cover, with the most clouds across northern MA. High will be in the
low to mid 30s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights
* Rather dry and uneventful period ahead. Low chance of an isolated
snow shower Sunday night across north and western Massachusetts.
* Cool, mainly sunny, and less wind for Monday and Tuesday. Increase
cloud cover Wednesday with slightly warmer temperatures.
* There remains a good amount of uncertainty for the second-half of
the week because of the disagreement amongst the guidance.
Sunday Night: Area of high pressure builds from the south, though
there is a clipper system moving across the northern Great Lakes to
the Saint Lawrence River Valley overnight. This likely adds extra
cloud cover to north and western Massachusetts, along with a low
chance for an isolated snow shower. Otherwise, the night is largely
dry and breezy given our position between the two surface features.
A west wind gusts 20 to 30 MPH during the overnight hours. With a
well mixed boundary layer, temperatures will not plummet, though it
is seasonably cool. Overnight lows are between the upper teens to
the middle 20s.
Monday through Wednesday: Surface high pressure, building to 1035mb,
expected to be the prominent weather feature during this period. The
thermal profiles have a fairly dry atmosphere Monday and Tuesday,
thinking those days feature a good amount of sunshine. More in the
way of clouds on Wednesday given WAA. Flow aloft remains out of the
northwest both Monday and Tuesday, translating to cooler than normal
temperatures. Bit of better news, gusty winds from Sunday night ease
by Monday morning, less of a bite when stepping out the door. High
temperatures Monday are between the lower and middle 30s, Tuesday is
a touch warmer, highs between the middle and upper 30s. The flow
aloft on Wednesday becomes more southerly, near normal highs on
Wednesday between the lower and middle 40s. Nighttime lows are near
normal as well, outside of Monday night. Do think with easing wind
and clear conditions there is some radiational cooling. Not the
greatest set up as there will be some mixing of the boundary layer.
Nevertheless, lows Monday night fall into the teens.
Thursday and Friday: There are many unknowns with this part of the
forecast, global models does not handle this well. The surface high
does break down, though depending on what flavor of guidance you
trust this could happen as soon as Thursday or as late as Friday
night. That said, it does look rather unsettled during this period
and did rely heavily on the NBM. While this guidance does support
'likely' precipitation, did CAP the POPs at 'chance'.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update:
Through tonight... Moderate confidence in afternoon snow
Generally MVFR to low end VFR outside of snow showers through
this afternoon. Brief IFR possible between 18-22Z from west to
east as snow squall activity moves across the region. Gusty NW
flow develops behind departing cold front, with gusts 20-25kt.
Gusts briefly subside after midnight. Widespread VFR through the
overnight hours.
Sunday and Sunday night... High Confidence
Blustery NW winds gusting again to around 25kt. Mix of clouds
and sun but generally VFR, with skies clearing south of the MA
Turnpike Sunday afternoon.
Tonight and Sunday...High confidence.
VFR. Gusty NW winds to 20-25 kt during the evening diminishing
overnight. Increasing SW winds Sunday with gusts 25-30 kt
developing along the south coast and Cape/Islands. gusts to 20
kt elsewhere. Change for briefly reduced cigs/vsby as snow
squall activity passes near the terminal around 20z. Light
coating of snow possible on runways.
KBOS TAF...High confidence. VFR. Change for briefly reduced
cigs/vsby to IFR as snow squall activity passes near the
terminal around 20z. Light coating of snow possible on runways.
KBDL TAF...High confidence. Generally MVFR, improving to MVFR
Brief IFR vsbys possible with any snow showers but confidence
not high enough to include in TAF.
Outlook /Sunday Night through Wednesday/...
Sunday Night: VFR. Windy with gusts up to 35 kt.
Washingtons Birthday: VFR. Windy with local gusts up to 30 kt.
Monday Night: VFR. Breezy.
Tuesday through Wednesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
High confidence.
Light winds and seas through the morning, then wind shift to NW with
increasing winds behind the cold front late today and this evening.
Gusts to 25-30 kt expected. Winds drop off late tonight, then
another surge of gusty winds from the SW develop during Sunday. Gale
force gusts to 35+ kt expected in the afternoon and evening over
south coastal waters where gale watches were issued. 25-30 kt gusts
elsewhere. Seas build to 10 ft over southern waters.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Strong winds with gusts up to 35 kt. Areas of
rough seas.
Washingtons Birthday: Low risk for Small Craft Advisory winds
with local gusts up to 30 kt. Local rough seas.
Monday Night through Wednesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 4 AM EST
Sunday for ANZ230.
Small Craft Advisory from 5 PM this afternoon to 7 AM EST
Monday for ANZ231-237-250-251.
Gale Watch from Sunday afternoon through late Sunday night for
ANZ232>235-254>256.
Small Craft Advisory from 5 PM this afternoon to 1 AM EST
Monday for ANZ236.
&&
SYNOPSIS...KJC/Dooley
NEAR TERM...KJC/KS
SHORT TERM...KJC
LONG TERM...Dooley
AVIATION...KJC/Dooley/KS
MARINE...KJC/DooleyIn the hours before
Local storm report, Feb 17, 11:00 AM EST, 3 hours 28 minutes before
Preliminary Local Storm Report...Summary...Corrected
National Weather Service Boston/Norton MA
1100 AM EST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 NNE Avon 41.84N 72.81W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0721 AM Snow 1 W Richmond 41.50N 71.66W
02/17/2024 U1.0 inch Washington RI Public
Reported by Amateur Radio.
0747 AM Snow Rocky Hill 41.67N 72.64W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0906 AM Snow Swansea 41.75N 71.19W
02/17/2024 M1.0 inch Bristol MA Public
Corrects previous snow report from Swansea.
Reported by Amateur Radio.
1020 AM Snow Harrisville 41.97N 71.68W
02/17/2024 M1.0 inch Providence RI Public
1035 AM Snow Acushnet 41.69N 70.90W
02/17/2024 M1.0 inch Bristol MA Trained Spotter
0900 AM Snow 1 ENE East Hartford 41.77N 72.59W
02/17/2024 M1.2 inch Hartford CT Trained Spotter
0846 AM Snow 3 SSW West Hartford 41.73N 72.78W
02/17/2024 M1.4 inch Hartford CT Trained Spotter
0845 AM Snow 3 SE Southington 41.57N 72.85W
02/17/2024 M1.5 inch Hartford CT Public
1002 AM Snow 2 E Vernon 41.82N 72.45W
02/17/2024 M1.5 inch Tolland CT Public
1017 AM Snow 1 W Tolland 41.87N 72.39W
02/17/2024 M1.5 inch Tolland CT Public
1048 AM Snow 2 S New Bedford 41.64N 70.93W
02/17/2024 M1.5 inch Bristol MA Public
Reported by Amateur Radio.
1024 AM Snow 3 ESE Westerly AP 41.33N 71.75W
02/17/2024 M1.8 inch Washington RI Trained Spotter
0831 AM Snow 2 E Berlin 41.62N 72.72W
02/17/2024 M2.0 inch Hartford CT Public
0851 AM Snow 1 NNE Berlin 41.62N 72.75W
02/17/2024 M2.0 inch Hartford CT Trained Spotter
&&Local storm report, Feb 17, 11:27 AM EST, 3 hours 1 minute before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
1127 AM EST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Snow 2 E Berlin 41.62N 72.72W
02/17/2024 M2.0 inch Hartford CT Public
0851 AM Snow 1 NNE Berlin 41.62N 72.75W
02/17/2024 M2.0 inch Hartford CT Trained Spotter
1117 AM Snow 1 NNE Nantucket 41.28N 70.10W
02/17/2024 M1.9 inch Nantucket MA Trained Spotter
1024 AM Snow 3 ESE Westerly AP 41.33N 71.75W
02/17/2024 M1.8 inch Washington RI Trained Spotter
0845 AM Snow 3 SE Southington 41.57N 72.85W
02/17/2024 M1.5 inch Hartford CT Public
1002 AM Snow 2 E Vernon 41.82N 72.45W
02/17/2024 M1.5 inch Tolland CT Public
1017 AM Snow 1 W Tolland 41.87N 72.39W
02/17/2024 M1.5 inch Tolland CT Public
1048 AM Snow 2 S New Bedford 41.64N 70.93W
02/17/2024 M1.5 inch Bristol MA Public
Reported by Amateur Radio.
0846 AM Snow 3 SSW West Hartford 41.73N 72.78W
02/17/2024 M1.4 inch Hartford CT Trained Spotter
0900 AM Snow 1 ENE East Hartford 41.77N 72.59W
02/17/2024 M1.2 inch Hartford CT Trained Spotter
0700 AM Snow 3 NNE Avon 41.84N 72.81W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0721 AM Snow 1 W Richmond 41.50N 71.66W
02/17/2024 U1.0 inch Washington RI Public
Reported by Amateur Radio.
0747 AM Snow Rocky Hill 41.67N 72.64W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0906 AM Snow Swansea 41.75N 71.19W
02/17/2024 M1.0 inch Bristol MA Public
Corrects previous snow report from Swansea.
Reported by Amateur Radio.
1020 AM Snow Harrisville 41.97N 71.68W
02/17/2024 M1.0 inch Providence RI Public
1035 AM Snow Acushnet 41.69N 70.90W
02/17/2024 M1.0 inch Bristol MA Trained Spotter
1117 AM Snow 3 WSW Smithfield 41.87N 71.60W
02/17/2024 M1.0 inch Providence RI Trained Spotter
&&Local storm report, Feb 17, 12:11 PM EST, 2 hours 17 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
1211 PM EST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Snow 2 E Berlin 41.62N 72.72W
02/17/2024 M2.0 inch Hartford CT Public
0851 AM Snow 1 NNE Berlin 41.62N 72.75W
02/17/2024 M2.0 inch Hartford CT Trained Spotter
1117 AM Snow 1 NNE Nantucket 41.28N 70.10W
02/17/2024 M1.9 inch Nantucket MA Trained Spotter
1024 AM Snow 3 ESE Westerly AP 41.33N 71.75W
02/17/2024 M1.8 inch Washington RI Trained Spotter
1208 PM Snow 1 NNW West Warwick 41.71N 71.52W
02/17/2024 U1.7 inch Kent RI Trained Spotter
0845 AM Snow 3 SE Southington 41.57N 72.85W
02/17/2024 M1.5 inch Hartford CT Public
1002 AM Snow 2 E Vernon 41.82N 72.45W
02/17/2024 M1.5 inch Tolland CT Public
1017 AM Snow 1 W Tolland 41.87N 72.39W
02/17/2024 M1.5 inch Tolland CT Public
1048 AM Snow 2 S New Bedford 41.64N 70.93W
02/17/2024 M1.5 inch Bristol MA Public
Reported by Amateur Radio.
0846 AM Snow 3 SSW West Hartford 41.73N 72.78W
02/17/2024 M1.4 inch Hartford CT Trained Spotter
0900 AM Snow 1 ENE East Hartford 41.77N 72.59W
02/17/2024 M1.2 inch Hartford CT Trained Spotter
0700 AM Snow 3 NNE Avon 41.84N 72.81W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0721 AM Snow 1 W Richmond 41.50N 71.66W
02/17/2024 U1.0 inch Washington RI Public
Reported by Amateur Radio.
0747 AM Snow Rocky Hill 41.67N 72.64W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0906 AM Snow Swansea 41.75N 71.19W
02/17/2024 M1.0 inch Bristol MA Public
Corrects previous snow report from Swansea.
Reported by Amateur Radio.
1020 AM Snow Harrisville 41.97N 71.68W
02/17/2024 M1.0 inch Providence RI Public
1035 AM Snow Acushnet 41.69N 70.90W
02/17/2024 M1.0 inch Bristol MA Trained Spotter
1117 AM Snow 3 WSW Smithfield 41.87N 71.60W
02/17/2024 M1.0 inch Providence RI Trained Spotter
&&Special weather statement, Feb 17, 12:44 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1244 PM EST Sat Feb 17 2024
MAZ004>006-012-026-171845-
Northwest Middlesex County-Southern Worcester-Central Middlesex
County-Western Essex-Northern Worcester-
1244 PM EST Sat Feb 17 2024
...A BAND OF HEAVY SNOW WILL AFFECT WEST CENTRAL ESSEX...CENTRAL
WORCESTER AND MIDDLESEX COUNTIES...
At 1241 PM EST, a band of heavy snow was located along a line
extending from near Ashby to Barre. Movement was east at 25 mph.
Locations impacted include...
Worcester, Lowell, Lawrence, Framingham, Methuen, Leominster,
Fitchburg, Billerica, Marlborough, Shrewsbury, Chelmsford, Andover,
Dracut, Tewksbury, North Andover, Wilmington, Westford, Acton,
Gardner, and Hudson.
The snow can accumulate at a rate up to one inch per hour in this
band of snow. Be prepared for hazardous driving conditions. Consider
delaying travel if you will be going through this band of snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4273 7106 4221 7147 4234 7218 4271 7188
4270 7129 4273 7126
TIME...MOT...LOC 1741Z 277DEG 22KT 4267 7186 4240 7208
BelkLocal storm report, Feb 17, 1:15 PM EST, 1 hour 13 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
115 PM EST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Snow 2 E Berlin 41.62N 72.72W
02/17/2024 M2.0 inch Hartford CT Public
0851 AM Snow 1 NNE Berlin 41.62N 72.75W
02/17/2024 M2.0 inch Hartford CT Trained Spotter
1228 PM Snow 2 WSW Burlington 41.75N 72.99W
02/17/2024 M2.0 inch Hartford CT Trained Spotter
1117 AM Snow 1 NNE Nantucket 41.28N 70.10W
02/17/2024 M1.9 inch Nantucket MA Trained Spotter
1024 AM Snow 3 ESE Westerly AP 41.33N 71.75W
02/17/2024 M1.8 inch Washington RI Trained Spotter
1208 PM Snow 1 NNW West Warwick 41.71N 71.52W
02/17/2024 U1.7 inch Kent RI Trained Spotter
0845 AM Snow 3 SE Southington 41.57N 72.85W
02/17/2024 M1.5 inch Hartford CT Public
1002 AM Snow 2 E Vernon 41.82N 72.45W
02/17/2024 M1.5 inch Tolland CT Public
1017 AM Snow 1 W Tolland 41.87N 72.39W
02/17/2024 M1.5 inch Tolland CT Public
1048 AM Snow 2 S New Bedford 41.64N 70.93W
02/17/2024 M1.5 inch Bristol MA Public
Reported by Amateur Radio.
0846 AM Snow 3 SSW West Hartford 41.73N 72.78W
02/17/2024 M1.4 inch Hartford CT Trained Spotter
0900 AM Snow 1 ENE East Hartford 41.77N 72.59W
02/17/2024 M1.2 inch Hartford CT Trained Spotter
0700 AM Snow 3 NNE Avon 41.84N 72.81W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0721 AM Snow 1 W Richmond 41.50N 71.66W
02/17/2024 U1.0 inch Washington RI Public
Reported by Amateur Radio.
0747 AM Snow Rocky Hill 41.67N 72.64W
02/17/2024 M1.0 inch Hartford CT Trained Spotter
0906 AM Snow Swansea 41.75N 71.19W
02/17/2024 M1.0 inch Bristol MA Public
Corrects previous snow report from Swansea.
Reported by Amateur Radio.
1020 AM Snow Harrisville 41.97N 71.68W
02/17/2024 M1.0 inch Providence RI Public
1035 AM Snow Acushnet 41.69N 70.90W
02/17/2024 M1.0 inch Bristol MA Trained Spotter
1117 AM Snow 3 WSW Smithfield 41.87N 71.60W
02/17/2024 M1.0 inch Providence RI Trained Spotter
1215 PM Snow 1 NE Barrington 41.74N 71.31W
02/17/2024 M1.0 inch Bristol RI Trained Spotter
&&Special weather statement, Feb 17, 2:13 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
213 PM EST Sat Feb 17 2024
CTZ002>004-MAZ011-012-RIZ001-003-172015-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northwest Providence RI-Western Kent RI-
213 PM EST Sat Feb 17 2024
...A SNOW SQUALL WILL AFFECT PARTS OF HARTFORD...TOLLAND...WINDHAM...
SOUTHERN WORCESTER...EASTERN HAMPDEN...NORTHWEST PROVIDENCE...AND
WESTERN KENT COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 213 PM EST, a snow squall was along a line
extending from near Union to Bolton and moving southeast at 20 MPH.
THIS SQUALL WILL BE NEAR...
Mansfield, Coventry, Woodstock, Willington, Columbia, Ashford,
Pomfret, Andover, Chaplin, and Eastford around 220 PM EST.
Willimantic around 225 PM EST.
Windham, Thompson, and Hampton around 230 PM EST.
Putnam around 235 PM EST.
Scotland around 240 PM EST.
Killingly and Brooklyn around 245 PM EST.
Canterbury around 250 PM EST.
Glocester around 255 PM EST.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
&&
LAT...LON 4208 7210 4192 7148 4164 7187 4163 7196
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4175 7255
TIME...MOT...LOC 1913Z 297DEG 16KT 4200 7210 4178 7240
BelkThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:19 AM EST | Gale Watch | BOX | 12 hr | |
| Feb 17, 3:19 AM EST | Small Craft Advisory | BOX | 58 hr | |
| Feb 17, 12:44 PM EST | Special Weather Statement | BOX | Middlesex, Worcester | 61 min |
| Feb 17, 1:51 PM EST | Snow Squall Warning | BOX | Hampden, Middlesex, Norfolk, Suffolk, Worcester | 24 min |
| Feb 17, 2:26 PM EST | Snow Squall Warning | BOX | Hampden, Worcester | 34 min |
| Feb 17, 2:41 PM EST | Special Weather Statement | BOX | Essex | 34 min |
| Feb 17, 2:58 PM EST | Snow Squall Warning | BOX | Bristol, Worcester | 32 min |
| Feb 17, 2:59 PM EST | Snow Squall Warning | BOX | Bristol, Norfolk, Plymouth, Suffolk, Worcester | 31 min |
| Feb 17, 3:12 PM EST | Snow Squall Warning | BOX | Essex, Middlesex | 18 min |
| Feb 17, 3:26 PM EST | Snow Squall Warning | BOX | Bristol | 34 min |
| Feb 17, 3:28 PM EST | Gale Warning | BOX | 29 hr | |
| Feb 17, 3:28 PM EST | Snow Squall Warning | BOX | Bristol, Norfolk, Plymouth | 32 min |
| Feb 17, 4:00 PM EST | Snow Squall Warning | BOX | Bristol | 30 min |
| Feb 17, 2:13 PM EST | Special Weather Statement | BOX | Providence | 62 min |
Nearby
Snow Squall Warnings in Massachusetts, 2024Snow Squall Warnings in Rhode Island, 2024Snow Squall Warnings in Connecticut, 2024Every snow squall warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.